MAUDE Adverse Event Report: JIANGSU CAINA MEDICAL CO., LTD. CARDINAL; INSULIN SYRINGE

JIANGSU CAINA MEDICAL CO., LTD. CARDINAL; INSULIN SYRINGE
Catalog Number 1188100777
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that this item has caused two near misses because of the elongated plunger on the syringe and has become a safety issue for clinicians administering the dosage, due the change made on the conical plunger in november.The customer reported that the item has caused a near miss because of the elongated plunger on the syringe and stated it has become a safety issue for clinicians administering the dosage, due the change made on the conical plunger in november.Additional information received on 27mar2024 stated that in the acute care unit a nurse drew up ordered 10 units insulin in the monoject 1 ml insulin syringe with luer-lock with tip cap (u-100).Lot #221201.Per their safety practice, she went to obtain dual verification of the dose drawn up from a second nurse.The second nurse was confused by the new design and was not certain where to measure the dose (base of plunger or conical tip of plunger).The second nurse advised discarding and drawing up dose in a sq syringe where it was clear to use the base of plunger as dose marker.The dose was drawn up using conical tip of plunger -if given, that would have been 27 units of insulin.
 
Additional Manufacturer Narrative
The returned samples of this event was requested but hasn't been received till now, no sample for evaluation.The dhr of this lot was reviewed without any similar issue, the retained samples were inspected and they all meet the specification.The event can't be confirmed, the root cause can't detected currrently.No action will be taken currently, this issue will be monitored.A supplemental report will be submitted if further information received.

Brand Name
CARDINAL
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
JIANGSU CAINA MEDICAL CO., LTD.
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441 5
CH  214415
Manufacturer (Section G)
JIANGSU CAINA MEDICAL CO., LTD.
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441 5
CH   214415
Manufacturer Contact
camel zhou
no 23, huanxi rd zhutang town
jiangyin, jiangsu 21441-5
CH   214415
MDR Report Key19786273
Report Number3005670221-2024-00197
Device Sequence Number15470990
Product Code FMF
UDI-Device Identifier10192253034783
UDI-Public0110192253034783
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K151949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number1188100777
Device Lot Number221201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown